|v.load over 1000.000
Aug 11, 2003
Hi, i am only 27 yo and i found out that i am hiv + on sept 2002.t-cells were 180 nad v.load 600.000.I also got pneumonia afew days later and my t-cells came down to 65.I started the meds and in a month i bacame undetectable and t-cells went to 477.My doctor was changed and started having this pain on my stomach spot. i talked to my new doctor a few times(4), the thing she did was to check my liver which was fine.I could not take the pain and nothing was done to solve the problem so i decided to see a chinese doctor. he told me i was in serious problem because the meds were demaging my liver. I quit the meds on same day. 2 months passed and changed the clinic and my new results are v.load over a 1000.000 and t-cells 170.b4 i was taking sustiva,epivir,viread and now my doctor wants me to start the med asap and his sugestions are trizivir,viread or atazananr,norvir,tenofovir,epivir or viramune,epivir,tenofovir,videx...which one should i choose? please help me im worried. thanks...im currently taking dapsone and zoloft 100m
| Response from Dr. Pierone
The answer to your question really depends on the cause of the stomach pain. When a new symptom such as stomach pain develops on treatment with HIV meds, the first question that comes up is whether the symptom is caused by the medications.
Drug induced liver inflammation (hepatitis) is characterized by pain in the upper right part of the abdomen over the liver and is confirmed by blood tests that show liver inflammation. Pain from pancreatitis is usually in the middle of the abdomen and the pain sometimes radiated to the back. Blood tests of pancreatic enzymes confirm this diagnosis. The list goes on and on of possibilities, some HIV related, some not.
The regimen that you were on is not particularly known for causing abdominal pain, so restarting it to confirm that the pain was medication-related is a possibility. If you are convinced that the meds were to blame, then one of the alternative regimens that were suggested by your new doctor sounds reasonable. It is simply a course of trial and error with close monitoring in order to find a regimen that does not cause side effects for you, but it is almost always achievable. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Pain In Penis A Sign Of Acute HIV Infection?
- Red Eyes Sign Of HIV Infection
- Blood In Urine After Anal Sex Bottom Worried I Have HIV
- Fatigue After Anal Sex Top Sign Of HIV AIDS
- Flu Symptoms After Receiving Oral Sex Worried I Have HIV
- Hairy Tongue After Unprotected Sex Without Ejaculation Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.